Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

· Registered
Joined
·
37 Posts
Discussion Starter · #1 ·
I am panicing about this being in my body - about the reaction and about the sickness I am going to feel. For me my anxiety and IBS are closely tied together and this is not helpingI want to take an anxiety pill but not sure if that is smart
 

· Registered
Joined
·
2,822 Posts
Try not to panic!! I've tried 5 or 6 different anti depressants and not had great reactions to any of them but generally the reactions are pretty mild and you can speak to your doctor and come off the tablets if need be before you feel anything seriously worrying. Besides, you may not feel ANY of the effects! I've just started Lexapro and while it has made me a little drowsy during the day so far so good, that's all that's happened and maybe a touch of insomnia but nothing too bad! So hang in there, give it a try and you never know, it may just be the answer you're looking for!
 

· Registered
Joined
·
2,822 Posts
Hi KAD, it's probably a little early to comment. I've only been on it for about 5 days. So far the only side effect other than the tiniest bit of nausea which I can cope with is being a bit tired sometimes, but not all day, although I do take it at night or I'd feel drugged out I think.As for the IBS, I alternate but mostly suffer from really bad diarreah, only very occasional constipation although that did change for a little while when I quit smoking last year. It does seem to be helping so far. I'm getting over a 2 1/2 week gastric bug type battle where I wanted to expire and so far as I can tell my pain feels less and I've had no D since.Everyone is different though and I'm mostly on it for depression. I was about to jump off a big building but am feeling a little better now with that also. It's worth a try seeing as it supposedly has the least side effects of most of the anti depressants.
 
G

·
Screamer's absolutely right - try not to panic - whilst anti-d's are serious drugs - alot of people don't get terrible side-effects and they may do wonders for you. Like Screamer - I'm on an anti-depressant (Mitrazapene - sometimes goes by the brand name Zisprin - quite an unusual one) for depression and basically, they've saved my life (cos I was seriously depressed earlier this year) - I don't have major IBS issues really other than a lazy colon but you must give them time - mine took about 6/8 weeks to get working, though as I said earlier - you may be very lucky and see the effects in a matter of days.I wish you well, its no picnic but stay in touch via this board - there are loads of us in the same boat and its a very supportive community - right Screamer??Sue
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top